Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 6, 2016, 3:44 PM EDT. It took effect at Apr 7, 2016, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:44 PM EDT (19:44 UTC)
- In effect from
- Apr 7, 2016, 8:00 AM EDT
- Expired
- Apr 9, 2016, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:10 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 3:10 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT WED APR 6 2016
.DISCUSSION...
COLD PATTERN TOO PERSIST THROUGH THE END OF THE WEEK AS STRONG LOW
PRESSURE CROSSES THE AREA TODAY AND DEEPENS CONSIDERABLY AS IT LIFTS
INTO EASTERN CANADA. THIS WILL LEAD TO EXPANSION OF AN UPPER LEVEL
THROUGH OVER THE EASTERN CONUS...WHICH WILL REMAIN RATHER AMPLIFIED
AS SEVERAL MORE FAST MOVING CLIPPER SHORTWAVES DIG INTO THIS TROUGH
AND MAINTAIN ITS INTENSITY.
THERE WILL BE A BRIEF MILD PERIOD FOR PART OF THE AREA LATE TODAY AS
DEEPENING LOW PRESSURE SYSTEM CROSSES THE SOUTHEAST LOWER MICHIGAN
EARLY THIS EVENING. TEMPERATURES EARLY THIS EVENING WILL RANGE FROM
AROUND 40 OVER FAR NORTHERN PORTIONS OF THE FORECAST AREA TO THE MID
50S NEAR THE OHIO STATE LINE. THIS PUSH OF HIGHER THETA-E AIR WILL
BE ACCOMPANIED BY WIDESPREAD RAINFALL FROM LATE AFTERNOON INTO THE
FIRST HALF OF THE EVENING.
EMBEDDED THUNDER WILL BE POSSIBLE FROM ROUGHLY DETROIT SOUTH AS
WIDESPREAD LIFT/FORCING ASSOCIATED WITH THIS DEEPENING STORM
COMBINES WITH NEUTRAL TO WEAK INSTABILITY IN THE LOW LEVELS AS THE
WARM SECTOR IN ADVANCE OF THE LOW LIFTS INTO THE FAR SOUTHEAST
FORECAST AREA. A FEW OF THESE STORMS MAY PRODUCE HIGHER WIND GUSTS.
IN FACT...A GENERAL PERIOD OF GUSTY CONDITIONS WILL BE POSSIBLE FROM
I-94 OR SO SOUTH THROUGH 6-8 PM AS THE PRESSURE GRADIENT TIGHTENS
WITH THE PASSAGE OF THE LOW. WIND GUSTS OF 30 MPH OR MORE SEEM
REASONABLE AS SOUTHWESTERLY FLOW INCREASES THROUGH THE REST OF THE
AFTERNOON.
COLDER AIR WILL FILTER INTO THE AREA IN THE WAKE OF THIS LOW WITH
LOWS FALLING WELL INTO THE 30S MOST LOCATIONS TONIGHT. HIGHS WILL
THEN STRUGGLE INTO THE UPPER 30S TO LOWER 40S ON THURSDAY/FRIDAY.
WHILE IT MAY BE JUST WARM ENOUGH THURSDAY TO SEE SOME RAIN MIXED
WITH LIGHT SNOW SHOWERS...A BULK OF THE PRECIPITATION THAT FALLS
WITH THE AFOREMENTIONED CLIPPERS WILL COME AS LIGHT SNOW SHOWERS.
THE PERIODS OF MOST PERSISTENT SNOW SHOWER ACTIVITY WILL COME LATE
TONIGHT INTO EARLY THURSDAY AND THEN AGAIN LATE FRIDAY INTO FRIDAY
NIGHT. MINOR SNOW ACCUMULATIONS ARE ONCE AGAIN NOT OUT OF THE
QUESTION...PARTICULARLY FOR SNOW SHOWER ACTIVITY OCCURRING DURING THE
EVENING/OVERNIGHT HOURS. IN FACT...WITH LOWS IN THE 20S...TO EVEN
SOME UPPER TEENS BY LATE FRIDAY NIGHT...ANY PERIODS OF NOCTURNAL
SNOW SHOWERS WOULD BE EXPECTED TO ACCUMULATED AT LEAST ON GRASSY AND
ELEVATED SURFACES. AT THIS TIME...IT APPEARS THE BEST SHOT AT
LIGHT ACCUMULATIONS ON THE ORDER OF AN INCH OR TWO WOULD BE DURING
THE FRIDAY EVENING TIME FRAME.
WITH THE MIDLEVEL COLD POOL IN PLACE SATURDAY AND LOW-LEVEL CAA
CONTINUING EARLY...LOOKING AT A DOWNRIGHT COLD DAY WITH TEMPS
STRUGGLING TO APPROACH 35 IN THE WARMEST AREAS. WITH CYCLONIC FLOW
ALOFT AND STEEPENING LAPSE RATES WE COULD BE LOOKING AT FLURRIES OR
SNOW SHOWERS AS WELL. SURFACE HIGH BRIEFLY BUILDS IN SATURDAY NIGHT
AS UPPER HEIGHTS RISE...BUT THE NEXT SYSTEM IS ALREADY ON THE
DOORSTEP FOR SUNDAY AS MOISTURE INCREASES AHEAD OF LOW PRESSURE
ORGANIZING IN THE PLAINS. COULD BE LOOKING AT ANOTHER MESSY MIX OF P-
TYPES SUNDAY WITH REMNANT COLD AIR IN PLACE. PRECIP LOOKS TO STICK
AROUND AND TREND MORE TOWARD RAIN SUNDAY NIGHT INTO MONDAY AS WE
GET INTO THE WARM SECTOR.
&&
.MARINE...
WINDS WILL SHIFT EASTERLY AND DECREASE OVER LAKE HURON DURING THE
LATE AFTERNOON AND EARLY EVENING AS LOW PRESSURE TRACKS ACROSS
CENTRAL LOWER MICHIGAN. SMALL CRAFT ADVISORIES OVER LAKE HURON WILL
THEREFORE BE ALLOWED TO EXPIRE AT 400 PM THIS AFTERNOON. GUSTY WINDS
WILL CONTINUE THROUGH THE EVENING HOWEVER ON THE SOUTH SIDE OF THE
LOW TRACK...WITH GUSTS TO 25 KNOTS AFFECTING LAKE ST CLAIR AND
WESTERN LAKE ERIE. WINDS ACROSS ALL OF THE CENTRAL GREAT LAKES WILL
THEN TURN WEST OR NORTHWEST BEHIND THE DEPARTING LOW
OVERNIGHT...BECOMING GUSTY AGAIN OVER LAKE HURON. INCREASINGLY
COLDER AIR WILL FILTER DOWN ACROSS THE AREA TOMORROW...CREATING
STEEP LAPSE RATES OVER THE RELATIVELY WARMER WATERS OF LAKE HURON.
SUPPORTED BY A TIGHT PRESSURE GRADIENT FROM LOW PRESSURE MOVING
THROUGH EASTERN ONTARIO...THE INSTABILITY WILL ALLOW GALE FORCE WIND
GUSTS TO MIX DOWN TO THE LAKE SURFACE. A GALE WARNING IS NOW IN
EFFECT FOR MUCH OF LAKE HURON THURSDAY INTO THURSDAY NIGHT.
&&
.AVIATION...ISSUED 212 PM EDT WED APR 6 2016
WARMER AIR HAS LIFTED INTO MICHIGAN...AND PRECIPITATION THROUGH LATE
EVENING IS EXPECTED TO FALL AS ALL RAIN. RAIN OVER WESTERN MICHIGAN
WILL CONTINUE TO SPREAD EASTWARD THIS AFTERNOON AS LOW PRESSURE
TRACKS INTO CENTRAL MICHIGAN. CONDITIONS WILL BEGIN TO DETERIORATE
OVER THE NEXT FEW HOURS AS LIFT AND MOISTURE INCREASE ALONG A
FRONTAL BOUNDARY DRAPED OVER THE AREA. BY 20Z...EXPECT WIDESPREAD
MVFR CONDITIONS ACROSS SOUTHEAST MICHIGAN...WITH A FURTHER DROP TO
LOW-END MVFR OR IFR THIS EVENING AS THE LOW CROSSES OVERHEAD. THE
STRONGEST LIFT LOOKS TO REMAIN POSITIONED OVER MBS AND FNT...AND
EXPECT THE LOWEST CEILINGS/VISIBILITIES THERE. MORE STEADY RAIN WILL
TAPER TO SHOWERS DURING THE LATE EVENING...WITH POTENTIAL TO SEE
SOME SNOW MIX IN. ONLY A FEW SHOWERS ARE EXPECTED TO CONTINUE
OVERNIGHT AS DRIER AIR WORKS IN AT THE MID-LEVELS. LOW-LEVEL
MOISTURE WILL REMAIN INTACT HOWEVER...WITH A STRENGTHENING INVERSION
KEEPING CEILINGS AT IFR OR LOW-END MVFR OVERNIGHT. STEEPENING LOW-
LEVEL LAPSE RATES ARE EXPECTED TOMORROW AS COLD AIR CONTINUES TO
FILTER INTO THE AREA. THIS WILL CREATE ENOUGH INSTABILITY FOR
SCATTERED RAIN/SNOW SHOWER DEVELOPMENT BY AFTERNOON.
AT DTW...SHOWERS ARE EXPECTED TO MOVE INTO DTW AROUND 19Z...WITH
FURTHER DETERIORATION 20Z-00Z AS STEADIER RAIN ARRIVES. WORST
CONDITIONS ARE EXPECTED THIS EVENING (00Z-03Z)...BUT IT APPEARS IFR
CEILINGS/VISIBILITY WILL REMAIN NORTH OF DTW. LOW CONFIDENCE WITH
SOUTH TO SOUTHWEST WIND GUSTS BETWEEN 25-30 KNOTS DEVELOPING BETWEEN
20Z-00Z AS FORECAST GUIDANCE HAS BEEN TOO STRONG WITH WINDS OVER THE
AREA AND UPSTREAM SO FAR TODAY.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR RAIN AS PRECIPITATION TYPE TODAY.
* MEDIUM FOR RAIN SHOWERS THURSDAY...COULD MIX WITH SNOW.
* HIGH FOR CEILING 5000 FT OR LESS BY 20Z...LASTING INTO THURSDAY
EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 2 PM THURSDAY TO 4 AM EDT FRIDAY FOR LHZ362-363-
441-442-462-463.
SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 4 PM EDT FRIDAY FOR
LHZ443.
SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 4 PM EDT FRIDAY FOR
LHZ421.
LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.
&&
DISCUSSION...DG/DT
MARINE.......HLO
AVIATION.....HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 6, 12:07 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1207 PM EDT WED APR 6 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-071615- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1207 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-071615- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1207 PM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR THE NEARSHORE WATERS OF LAKE HURON...INCLUDING SAGINAW BAY...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR ADDITIONAL INFORMATION AND EXPIRATION TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WATCH IS IN EFFECT FOR MOST OF THE LAKE HURON BASIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO/DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:55 AM EDT | Gale Watch | DTX | 12 hr | |
| Apr 6, 3:44 PM EDT | Gale Warning | DTX | 31 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.